Baby Boy seems to only be bothered by the rash when he doesn't have clothes covering it and then he scratches at it like crazy. This is a picture after the eczema began to clear up.
Wednesday, April 30, 2008
Baby Boy has been on Zantac (or the generic version - Ranitidine) because of his "floppy esophagus" which causes reflux. Unfortunately when increasing his dosage to go along with his weight gain he began to get eczema. Missy Blue also has it but usually only in the winter and hers is in small patches on her legs and arms. Now that she has been spending time out in the sun it has disappeared. Baby Boy began to have eczema covering his back and belly and his skin felt like sandpaper, not the silky smooth that a baby should have. I was trying any cream/lotion that I could but nothing was working and it began to spread to his arms and legs and when he scratched at it it began to bleed. The only thing I knew that was different was his increase in medicine as he is still not on any solid food and I haven't changed laundry detergent. We looked online for side effects of Zantac and of course a major one is eczema. My husband decided that we should try him off of the medication and see if his eczema cleared up and if he could tolerate the reflux. Well, Baby Boy has been off for two weeks now and the rash is indeed going away, albeit very gradually. His skin is still red and irritated but it feels much smoother. He is spitting up more but thankfully his reflux doesn't seem to be bothering him at this point.